RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 2009, Volume 200, Number 5, Pages 71–98 (Mi msb5246)  

This article is cited in 7 scientific papers (total in 7 papers)

Generalized compactness in linear spaces and its applications

V. Yu. Protasova, M. E. Shirokovb

a Faculty of Mechanics and Mathematics, M. V. Lomonosov Moscow State University
b Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: For a fixed convex domain in a linear metric space the problems of the continuity of convex envelopes (hulls) of continuous concave functions (the CE-property) and of convex envelopes (hulls) of arbitrary continuous functions (the strong CE-property) arise naturally. In the case of compact domains a comprehensive solution was elaborated in the 1970s by Vesterstrom and O'Brien. First Vesterstrom showed that for compact sets the strong CE-property is equivalent to the openness of the barycentre map, while the CE-property is equivalent to the openness of the restriction of this map to the set of maximal measures. Then O'Brien proved that in fact both properties are equivalent to a geometrically obvious ‘stability property’ of convex compact sets. This yields, in particular, the equivalence of the CE-property to the strong CE-property for convex compact sets. In this paper we give a solution to the following problem: can these results be extended to noncompact convex sets, and, if the answer is positive, to which sets? We show that such an extension does exist. This is an extension to the class of so-called $\mu$-compact sets. Moreover, certain arguments confirm that this could be the maximal class to which such extensions are possible. Then properties of $\mu$-compact sets are analysed in detail, several examples are considered, and applications of the results obtained to quantum information theory are discussed.
Bibliography: 32 titles.

Keywords: barycentre map, $\mu$-compact set, convex hull of a function, stability of a convex set.
Author to whom correspondence should be addressed

DOI: https://doi.org/10.4213/sm5246

Full text: PDF file (759 kB)
References: PDF file   HTML file

English version:
Sbornik: Mathematics, 2009, 200:5, 697–722

Bibliographic databases:

UDC: 517.982.25
MSC: Primary 46A50, 46A55; Secondary 47N50
Received: 09.04.2008 and 17.02.2009

Citation: V. Yu. Protasov, M. E. Shirokov, “Generalized compactness in linear spaces and its applications”, Mat. Sb., 200:5 (2009), 71–98; Sb. Math., 200:5 (2009), 697–722

Citation in format AMSBIB
\Bibitem{ProShi09}
\by V.~Yu.~Protasov, M.~E.~Shirokov
\paper Generalized compactness in~linear spaces and its applications
\jour Mat. Sb.
\yr 2009
\vol 200
\issue 5
\pages 71--98
\mathnet{http://mi.mathnet.ru/msb5246}
\crossref{https://doi.org/10.4213/sm5246}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2541223}
\zmath{https://zbmath.org/?q=an:1183.46003}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2009SbMat.200..697P}
\elib{http://elibrary.ru/item.asp?id=19066131}
\transl
\jour Sb. Math.
\yr 2009
\vol 200
\issue 5
\pages 697--722
\crossref{https://doi.org/10.1070/SM2009v200n05ABEH004016}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000269865000005}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-70350156932}


Linking options:
  • http://mi.mathnet.ru/eng/msb5246
  • https://doi.org/10.4213/sm5246
  • http://mi.mathnet.ru/eng/msb/v200/i5/p71

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Shirokov M.E., “Continuity of the von Neumann Entropy”, Comm. Math. Phys., 296:3 (2010), 625–654  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    2. M. E. Shirokov, “On properties of the space of quantum states and their application to the construction of entanglement monotones”, Izv. Math., 74:4 (2010), 849–882  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    3. M. E. Shirokov, “Stability of convex sets and applications”, Izv. Math., 76:4 (2012), 840–856  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib  elib
    4. W. Stephan, “Continuity of the maximum-entropy inference”, Comm. Math. Phys., 330:3 (2014), 1263–1292  crossref  mathscinet  zmath  elib  scopus
    5. Geng, Yanlin, Nair Chandra, “The capacity region of the two-receiver Gaussian vector broadcast channel with private and common messages”, IEEE Trans. Inform. Theory, 60:4 (2014), 2087–2104  crossref  mathscinet  zmath  isi  elib  scopus
    6. A. S. Holevo, M. E. Shirokov, “Criterion of weak compactness for families of generalized quantum ensembles and its applications”, Theory Probab. Appl., 60:2 (2016), 320–325  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    7. Weis S., “Maximum-Entropy Inference and Inverse Continuity of the Numerical Range”, Rep. Math. Phys., 77:2 (2016), 251–263  crossref  mathscinet  zmath  isi  scopus
  • Математический сборник Sbornik: Mathematics (from 1967)
    Number of views:
    This page:593
    Full text:112
    References:66
    First page:12

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020